Face is red, hot and have fluid behind ear drum. What could be the reason?
User rating for this question
At times during the day my face will get red and feel hot. I will also get a bit dizzy at times during the day but only when I'm standing or walking never while sitting. My doctor has said he's seen fluid behind my left ear drum. What could this be?
Posted Mon, 25 Nov 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sriram Nathan 1 hour later
Brief Answer: Could be unrelated symptoms Detailed Answer: hello XXXXXXX and welcome to health care magic, I am Dr Sriram Nathan, an ENT surgeon and I will try to help you out with your problems. At the offset let me assure you that though you do have multitude of problems, they seem to be benign by your description and treatable too. Regarding the feeling of rednes or face becoming hot, it may be a normal reaction which is seen in many normal people especially during stress or workout or even after standing for a long time due to the compensatory action of the brain. However it can occur even in conditions like during pregnancy, during menopausal period and also on taking certain foodstuff such as seafood etc. It can also occur if you are taking certain medications such as hormonal medication, contraceptive pills to name a few. You need to run down all the causes i have mentioned and see if anyone relates to you. If not you must consult an endocrinologist who may try to find out more rarer causes. Regarding your feeling dizzy when you stand, it is very indicative of a condition called the postural hypotension. You need to get your blood pressure evaluated and this must be done by a physician or a cardiologist in standing and sitting position to reach a diagnosis and get a proper treatment for the same. You may meanwhile try not to suddenly get up from lying down position and also do not stand for a long time. You must always hydrate yourself properly and never stand in the same position for long periods of time and you will definitely feel better. The final problem which you have is a simple case of glue ear or fluid in the ear which is usually self limiting. You can take a course of antihistamine like levocetrizine in consultation with your doctor. You can also do steam inhalation two to three times a day and the fluid will go away in due course. Wait for a month or so and if it does not feel better or the fluid is not getting relived then you must take an audiomtric analysis including PTA and Impedance and also a CT of the temporal bone and get back to me with the reports. Hope all your doubts are clear and I will be more than happy to help you out if you have any more doubts regards Dr Sriram Nathan
Follow-up: Face is red, hot and have fluid behind ear drum. What could be the reason? 40 minutes later
My doctor has said anxiety may be the causing these symptoms. Is this likely?
Answered by Dr. Sriram Nathan 4 minutes later
Brief Answer: anxiety can cause anything Detailed Answer: Hello and welcome back, We can always safely say that anxiety can cause many problems such as your hot flushes and also your dizzyness problem but the fluid in the ear is definitely pathological and has to be treated as mentioned earlier by me. Even if all these are not due to anxiety, a cool and calm mind can tackle anything and of course if will help if your anxiety levels are less! Hope your stress reduce and your anxiety also gets controlled take care and get well soon If you have any more doubts you may ask regards Dr Sriram XXXXXXX
Follow-up: Face is red, hot and have fluid behind ear drum. What could be the reason? 18 minutes later
Id have to say its more of a lack of focus or concentration than dizziness. Does the fact that it occurs when I'm standing or walking and not when I'm sitting relevant?
Answered by Dr. Sriram Nathan 7 minutes later
Brief Answer: non specific Detailed Answer: hello and welcome back, If is does occur while standing and walking, it can be due to many causes and your lack of concentration or focus though possible is not very specific to the diagnosis. In all probability it may be a circulatory cause which has to be investigated to be on the safer side. Hope this helps regards Dr Sriram XXXXXXX